Lightning, Harris
- When
- August 19, 3:02 PM CST
- Where
- Harris County, 0.69 mi S of Deer Park
- Property damage
- $150,000
- Reported by
- Broadcast Media
- Coordinates
- 29.690, -95.120
A lightning strike caused a fire that destroyed a home in Deer Park.
A lightning strike from an afternoon thunderstorm destroyed a home in Deer Park.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A lightning strike from an afternoon thunderstorm destroyed a home in Deer Park.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 19, 2:47 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
347 PM CDT WED AUG 19 2015
.DISCUSSION...
BOUNDARY FROM EARLY MORNING MCS RE-FIRED AND BROUGHT SOME DECENT
AND NEEDED RAINFALL TO PORTIONS OF THE REGION THIS AFTERNOON.
PEARLAND AREA PROBABLY COULD HAVE DONE WITHOUT THE 4" RAINFALL
RATES BUT HAVEN'T HEARD OF MANY ASSOCIATED ISSUES. EXPECT ACTIVITY
TO PERSIST INTO THE EVNG W/ DAYTIME HEATING, OUTFLOWS AND
CONTINUED SRLY INFLOW PERSISTING.
WE'LL BE WATCHING A FRONTAL BOUNDARY MOVING THROUGH N TX APPROACH
N PARTS OF THE CWA LATE THIS EVNG. FRONT ITSELF WILL BE QUITE
SHALLOW AND IT'LL EVENTUALLY LOSE ITS SYNOPTIC SUPPORT FOR A SWD
PUSH, BUT SUSPECT SOME CONVECTION ALONG THIS BOUNDARY OR
ASSOCIATED OUTFLOWS WILL PUSH INTO THE REGION OVERNIGHT. GOES
SOUNDER IMAGERY SHOWS 1.8-2.1" PW'S HUGGING THE WESTERN GULF COAST
AND WOULD ANTICIPATE SOME SPEED CONVERGENCE TO GENERATE ADDITIONAL
ACTIVITY AFTER MIDNIGHT AND INTO THE MORNING OFFSHORE AND NEAR THE
COAST. CONFIDENCE ISN'T ALL THAT HIGH ON HOW THINGS WILL PLAY
OUT...BUT ALWAYS CONCERNED ABOUT LOCALIZED HEAVY RAINFALL
POTENTIAL W/ MERGING BOUNDARIES/CELLS IN THE LATE NIGHT THRU LATE
MORNING HOURS THURS.
REMNANT MOISTURE AND WEAKNESS WILL ALLOW LOWER RAIN CHANCES TO
CONTINUE INTO SATURDAY...BUT BY SUNDAY INTO EARLY NEXT WEEK THE
UPPER RIDGE BUILDS BACK OVERHEAD. CORRESPONDING HOTTER TEMPS AND
SPARSE (BUT NON-ZERO) RAIN CHANCES WILL BE THE RESULT. MEDIUM
RANGE GUIDANCE SHOWING A WEAK FRONT TRYING TO BACKDOOR INTO PARTS
OF THE REGION TOWARD MIDWEEK. MAY NEED TO NUDGE POPS UP THEN...BUT
THINK THE DRIER SOLN IS THE WAY TO GO ATTM. 47
&&
.MARINE...
THE COMBINATION OF THE PRESSURE GRADIENT AND INFLOW INTO THE STORMS
INLAND OF THE COAST WILL HELP KEEP WINDS AT CAUTION LEVELS OVER THE
OFFSHORE WATERS...AT LEAST INTO THIS EVENING. MODEL GUIDANCE UPS
THUNDERSTORM CHANCES TONIGHT AND THURSDAY AS A FRONTAL BOUNDARY
APPROACHES FROM THE NORTH...AND WINDS AND SEAS WILL BE HIGHER IN AND
NEAR STORMS. BEGINNING ON THURSDAY...LIGHTER WINDS CAN BE EXPECTED
DURING THE DAY WITH SPEEDS APPROACHING 15 KNOTS OR SO AT NIGHT. THIS
TREND LOOKS TO PERSIST INTO THE WEEKEND. 40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 76 90 76 95 76 / 60 50 20 30 10
HOUSTON (IAH) 77 90 76 93 77 / 60 60 30 30 20
GALVESTON (GLS) 81 90 82 90 82 / 60 60 50 40 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 352 PM CDT WED AUG 19 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-202100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 352 PM CDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SHOWER AND THUNDERSTORMS ARE EXPECTED OVERNIGHT. LOCALIZED HEAVY RAINFALL IS POSSIBLE WITH MERGING BOUNDARIES AND CELLS WHICH COULD LEAD TO SOME STREET FLOODING. WIND GUSTS TO 45 MPH WILL BE POSSIBLE AS WELL WITHIN THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS AND THE LOCALLY HEAVY RAIN THREAT COULD PERSIST INTO EARLY THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT OR THURSDAY. GMZ330-335-350-355-370-375-202100- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 352 PM CDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT WINDS AND SEAS WILL BE HIGHER IN AND NEAR SCATTERED SHOWERS AND THUNDERSTORMS...MORE NUMEROUS AFTER MIDNIGHT AND TOWARD MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO LATE THURSDAY MORNING. WINDS AND SEAS HIGHER IN AND NEAR STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1128 AM CDT WED AUG 19 2015 TXZ213-227-237-191715- BRAZORIA TX-HARRIS TX-FORT BEND TX- 1128 AM CDT WED AUG 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRAZORIA...EAST CENTRAL FORT BEND AND CENTRAL HARRIS COUNTIES UNTIL 1215 PM CDT... AT 1127 AM CDT...DOPPLER RADAR WAS TRACKING A COUPLE OF STRONG THUNDERSTORMS. ONE NEAR STAFFORD AND ANOTHER NEAR ARCOLA...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN PASADENA...PEARLAND...EASTERN SUGAR LAND...MISSOURI CITY...STAFFORD...SOUTH HOUSTON...BELLAIRE...WEST UNIVERSITY PLACE... GALENA PARK...JACINTO CITY...JERSEY VILLAGE...NORTHWESTERN MANVEL... HUNTERS CREEK VILLAGE...BUNKER HILL VILLAGE...PINEY POINT VILLAGE... ASTRODOME AREA...SPRING VALLEY...GREATER FIFTH WARD...FIRST COLONY AND SPRING BRANCH WEST. LAT...LON 2943 9543 2955 9563 3003 9556 2979 9512 TIME...MOT...LOC 1627Z 195DEG 22KT 2964 9552
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1222 PM CDT WED AUG 19 2015
TXZ199-200-213-214-237-238-191815-
BRAZORIA TX-HARRIS TX-GALVESTON TX-CHAMBERS TX-LIBERTY TX-
MONTGOMERY TX-
1222 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRAZORIA...
NORTHWESTERN CHAMBERS...NORTHWESTERN GALVESTON...SOUTHEASTERN
MONTGOMERY...EASTERN HARRIS AND SOUTHWESTERN LIBERTY COUNTIES UNTIL
115 PM CDT...
AT 1220 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM ROUGHLY ALDINE TO DOWNTOWN HOUSTON TO ALVIN...
MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY DOWNPOURS AND
FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PASADENA...EASTERN PEARLAND...LEAGUE CITY...BAYTOWN...TEXAS CITY...
FRIENDSWOOD...LA PORTE...DEER PARK...ALVIN...DICKINSON...SOUTH
HOUSTON...HUMBLE...LA MARQUE...SANTA FE...SEABROOK...GALENA PARK...
JACINTO CITY...WEBSTER...CLEVELAND AND DAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2970 9494 2972 9500 2978 9505 2976 9508
2970 9505 2973 9503 2968 9498 2955 9502
2950 9496 2942 9497 2920 9540 2964 9528
2980 9533 2990 9552 3025 9533 3034 9506
3022 9495 3006 9490
TIME...MOT...LOC 1720Z 218DEG 20KT 2998 9540 2986 9526 2970 9522 2933
9532SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 127 PM CDT WED AUG 19 2015 TXZ213-237-238-191900- BRAZORIA TX-GALVESTON TX-HARRIS TX- 127 PM CDT WED AUG 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRAZORIA...WESTERN GALVESTON AND SOUTHEASTERN HARRIS COUNTIES UNTIL 200 PM CDT... AT 122 PM CDT...DOPPLER RADAR INDICATED WEAK ROTATION WITH THE THUNDERSTORM JUST SOUTH OF FRIENDSWOOD. A FUNNEL CLOUD COULD DEVELOP. THIS WILL LIKELY BE VERY SHORT LIVED BUT WILL BE MONITORED CLOSELY FOR A POSSIBLE TORNADO WARNING. IF YOU SEE A FUNNEL DESCENDING...TAKE COVER IMMEDIATELY..THE STORM WAS MOVING NORTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTERN PEARLAND...SOUTHWESTERN LEAGUE CITY...FRIENDSWOOD...ALVIN... WEBSTER...CLEAR LAKE AND SOUTHERN SOUTH BELT / ELLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2943 9518 2947 9526 2960 9527 2958 9510 TIME...MOT...LOC 1822Z 177DEG 7KT 2948 9520
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
132 PM CDT WED AUG 19 2015
TXZ177-178-199-191915-
SAN JACINTO TX-WALKER TX-MONTGOMERY TX-
132 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
SOUTHWESTERN SAN JACINTO...CENTRAL MONTGOMERY...NORTHERN HARRIS AND
NORTHWESTERN LIBERTY COUNTIES UNTIL 215 PM CDT...
AT 130 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
STRETCHING ALONG THE INTERSTATE 45 CORRIDOR BETWEEN THE WOODLANDS
AND NEW WAVERLY...MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONROE...WILLIS...THE WOODLANDS...SPRING...KINGWOOD...OAK RIDGE
NORTH...PANORAMA VILLAGE...SHENANDOAH...CUT AND SHOOT...NEW
WAVERLY...WOODLOCH...PORTER HEIGHTS...THE WOODLANDS PAVILLION AND
CHATEAU WOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3035 9514 3034 9516 3032 9515 3004 9526
3003 9531 3005 9532 3008 9535 3009 9541
3012 9542 3010 9545 3011 9549 3014 9550
3017 9554 3017 9556 3015 9558 3061 9549
3051 9508
TIME...MOT...LOC 1830Z 201DEG 21KT 3018 9546SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 218 PM CDT WED AUG 19 2015 TXZ177-199-192000- WALKER TX-MONTGOMERY TX- 218 PM CDT WED AUG 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 300 PM CDT... AT 217 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHERN PORTIONS OF LAKE CONROE...NEAR NEW WAVERLY AND WILLIS...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUNTSVILLE...WILLIS...PANORAMA VILLAGE...NEW WAVERLY AND HUNTSVILLE STATE PARK. LAT...LON 3038 9550 3044 9568 3075 9560 3064 9536 TIME...MOT...LOC 1917Z 203DEG 16KT 3049 9556
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
348 PM CDT WED AUG 19 2015
TXZ238-192130-
GALVESTON TX-
348 PM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRAZORIA AND
NORTHWESTERN GALVESTON COUNTIES UNTIL 430 PM CDT...
AT 347 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SANTA FE...MOVING NORTHEAST AT UNDER 10 MPH.
WINDS IN EXCESS OF 40 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...DICKINSON...LA MARQUE...
SANTA FE...HITCHCOCK...KEMAH...BACLIFF AND SAN LEON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2948 9493 2947 9495 2945 9493 2945 9494
2930 9512 2943 9521 2948 9519 2950 9511
2955 9506 2953 9501 2951 9499 2950 9494
2949 9492
TIME...MOT...LOC 2047Z 214DEG 6KT 2939 9511
40The Houston radar (KHGX), 25 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
1 lightning. Local standard time, as filed.
A lightning strike caused a fire that destroyed a home in Deer Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588492.